MAUDE Adverse Event Report: IRIDEX CORPORATION MICROPULSE P3; LASER INSTRUMENT, SURGICAL, POWERED, PRODUCT CODE: HQF

IRIDEX CORPORATION MICROPULSE P3; LASER INSTRUMENT, SURGICAL, POWERED, PRODUCT CODE: HQF
Model Number 15522
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 05/13/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Iridex became aware of a complaint reporting that the tip of the probe began emitting smoke during the procedure and reported the presence of burn rings on the patient's eye.The procedure was performed using a micropulse p3 probe and cyclo g6 laser system.A conclusive root cause for this event was not determined.The treatment settings were within specifications.Engineering failure analysis has not yet been performed because the returned probe has not been received.Failure analysis will be completed once the probe is received.If new information becomes available, this record will be amended.The results of post market data review indicate that this failure mode is not occurring with greater severity or frequency based on the number of events reported evaluated against the number of cases performed.
 
Event or Problem Description
Iridex became aware of a complaint reporting that the tip of the probe began emitting smoke during the procedure and reported the presence of white burn rings on the patient's eye.The procedure was performed using a micropulse p3 (mp3) probe and cyclo g6 laser system.The treatment settings were within specifications.The doctor indicated the no prior surgeries were performed on the patient.The mp3 probe began to smoke and it was reported that the probe tip turned black during the procedure.The surgeon immediately stopped the procedure.Based on the information provided by the complainant, the most likely cause of the burn was determined to be use of the device after the device tip has become contaminated.Likely source of contamination was blood, tissue or betadine.The micropulse p3 ifu contains instructions for inspecting and cleaning the device tip during use, and the ifu contains the warning that "contamination of the device tip with blood or tissue of the fiber optic by blood or tissue char can result in surface burns in the eye.As per the ifu " if the probe tip accumulates debris or "charring" during the procedure, clean it gently with sterile gauze and a saline solution.Keep the device clean to minimize the risk of burns to the ocular surface.After cleaning tip, re-apply a drop of methylcellulose geland continue treatment.If the "charring" or discolorationon the tip cannot be removed by gentle cleaning, discard the device".
 
Additional Manufacturer Narrative
This follow-up report is provided to update the following: 1)part b: b5 -product problem section was updated.2) report c: is this a combination product - no.3) report d: updates to section d8, d9, d4.4) part h: update to include that this a correction, additional information report 5) part d: updated this section with the udi number.6) part e: updates to the initial reporter section with information regarding the complainant note: information regarding age and sex of the patient has been provided and updated.

Brand Name
MICROPULSE P3
Common Device Name
LASER INSTRUMENT, SURGICAL, POWERED, PRODUCT CODE: HQF
Manufacturer (Section D)
IRIDEX CORPORATION
1212 terra bella ave.
mountain view CA 94043 1824
Manufacturer (Section G)
IRIDEX CORPORATION
1212 terra bella ave
mountain view CA 94043 9149
Manufacturer Contact
madhumita srikanth
1212 terra bella ave
mountain view, CA 94043-9149
6502189149
MDR Report Key14740053
Report Number2939653-2022-00018
Device Sequence Number4843791
Product Code HQF
UDI-Device Identifier00813125015251
UDI-Public813125015251
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K143154
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number15522
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/18/2022
Supplement Report FDA Received Date05/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient SexMale